| Model Number |
M00547140 |
| Medical Device Problem Codes |
Inflation Problem (1310); Failure to Deflate (4060)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/07/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a140101 captures the reportable event of balloon failure to deflate.
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was attempted to be used in the common bile duct during a common bile duct lithotripsy procedure performed on (b)(6) 2024.During the procedure, after unpacking the device, air was introduced, however, a resistance was felt, and poor deflation was observed.Despite these problems, the device was used continuously.It was then inserted into the common bile duct through an endoscope.When the balloon was inflated, the same problem occurred.The device was removed from the body to have it checked and injected a saline solution into the balloon lumen instead of air, but the problem persisted.The procedure was completed with another extractor pro xl retrieval balloon.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a140101 captures the reportable event of balloon failure to deflate.Block h10: investigation results: the returned extractor pro xl retrieval balloons was analyzed, and a visual and microscopic inspection found no damages to the device.Functional inspection was performed, and the balloon was able to be inflated and deflated without problem and it was able to hold the pressure without any evidence of a possible leak of air.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon failure to deflate was not confirmed.The results of the analysis performed on the returned device found that the balloon was in good conditions and with the capability of being inflated, deflated and it was able to hold its pressure without any evidence of an air leak.Therefore, the most probable root cause is no problem detected.
Event or Problem Description